Alert archive / California / Wind Advisories in 2016
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 14, 2016, 2:22 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2016, 2:22 PM PDT (21:22 UTC)
- Expired
- Jun 15, 2016, 3:19 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
152 WWUS76 KLOX 142122 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 222 PM PDT TUE JUN 14 2016 CAZ039-150600- /O.NEW.KLOX.WI.Y.0050.160614T2122Z-160615T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 222 PM PDT TUE JUN 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. * WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH TONIGHT...MAINLY IN THE HILLS AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
2 follow-up statements
405 WWUS76 KLOX 150540 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 PM PDT TUE JUN 14 2016 CAZ039-151300- /O.CON.KLOX.WI.Y.0050.000000T0000Z-160615T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1040 PM PDT TUE JUN 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH TONIGHT...MAINLY IN THE HILLS AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CK
609 WWUS76 KLOX 151019 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 319 AM PDT WED JUN 15 2016 CAZ039-151130- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-160615T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 319 AM PDT WED JUN 15 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE SUNDOWNER WINDS HAVE DIMINISHED EVERYWHERE EXCEPT THE REFUGIO AREA. THE WIND ADVISORY HAS BEEN CANCELLED BUT PEOPLE NEAR REFUGIO WILL EXPERIENCE 40 MPH WIND GUSTS THROUGH DAWN. ANOTHER WIND ADVISORY FOR SUNDOWNER WINDS IS LIKELY AGAIN THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 2:20 PM PDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 2:20 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT TUE JUN 14 2016 .SYNOPSIS... Breezy winds tonight in Santa Barbara South Coast and Mountains. The onshore flow will bring overnight clouds and fog to the coast and some valleys into Thursday or Friday. Then a strong high system will build in from Friday into early next week for fair skies and around record temperatures. && .SHORT TERM...(TDY-THU) Temperatures are about on par with yesterday except for some noticeable warming in the mountains. The Central Coast cleared early and are in line for less than normal low clouds and fog yet again tonight. Los Angeles and Ventura Counties on the other hand continue to see stratus this afternoon...and while there will be some additional clearing...a healthy eddy will form tonight and bring another deep push of low clouds tonight. The eddy will be fueled by gusty northwest winds that will form over Santa Barbara County...which will ride the threshold for a wind advisory. A large low pressure system currently spinning over Vancouver Island will sag into Oregon late on Wednesday. This will bring slightly cooler conditions in general to our area on Wednesday...with a similar marine layer pattern. The upper level pattern looks very similar on Thursday...but a building ridge of high pressure over northern Mexico will start to squeeze some of the cold air to the north. Along with weakening onshore pressure gradients...Thursday should bring slightly warmer conditions and less June Gloom. .LONG TERM...(FRI-MON) The trend starting on Thursday will continue into early next week...as a very strong high pressure area (602 DM at 500 MB) builds into Arizona and New Mexico...and onshore pressure gradients weaken while northerly gradients strengthen. Temperatures will increase each day Friday through Monday as the marine layer shrinks...with little certainty about Tuesday. Friday will bring around normal temperatures...while several daily and even monthly records could break on Monday. By Monday...Highs will generally be in the 100 to 110 range away from the coast. Overnight temperatures will also be above normal...with mid 60s to mid 70s common by next week. Excessive heat warnings look likely on Monday...with Sunday and Tuesday on the fringes. Watches will be considered over the next couple of days. Confidence is high that this heat event will take place...though there is some uncertainty on the timing due to some run-to-run inconsistencies. Regardless...this is a rare event for this time of the year...and sensitive populations should take precautions now. Gusty northerly winds are likely as well Friday through Monday or Tuesday. While any resulting sundowners look weak at this point...the potential exists for moderate gusts and if they reach the coast...triple digit heat should be expected. With the heat...any windy areas will experienced elevated fire concerns. The last wrinkle concerns the monsoon-like position of the high pressure area. Southerly winds aloft are likely by as early as Saturday and looks to continue through the middle of next week. While it is too early to expect the models to resolve the moisture and instability correctly...the GFS does show a few pulses of moisture from 700-500 MB. Since it will be so hot...it leads to a conclusion that it won't take much to fire off a few thunderstorms especially in the mountains. Will consider adding thunderstorms to the forecast over the next few shifts. With the elevated nature of this moisture...any thunderstorms would be of the dry variety and will only add to the fire weather concerns. && .AVIATION...14/1800Z. At 1741Z...the marine layer at KLAX was at 2500 ft deep. The top of the marine inversion was at 4800 ft with a temperature of 17 deg C. Skies were cloudy with a slow clearing trend in the coastal sections and valleys south of Point Conception. North of Point Conception, the skies were already clear. Clouds will continue to linger in some coastal sections south of Point Conception through most of the afternoon. Widespread marine clouds will move back into the coastal sections and valleys south of Point Conception tonight and linger through Wednesday morning. The marine clouds will be patchy north of Point Conception tonight. There is good confidence in the 18z TAFs. KLAX...Good confidence in the 18z TAF. There is a 30 percent chance that marine clouds will arrive plus or minus two hours or more from the forecasted time. KBUR...High confidence in the 18z TAF. There is a 30 percent chance that marine clouds will arrive plus or minus two hours or more from the forecasted time. && .MARINE...14/200 PM PDT. The latest marine observations are showing at least one site gusting well over 33 knots, so the gale warning still looks good for the outer waters. The small craft advisories will also be kept in place for now. A gale warning has been issued for all outer waters from late this afternoon through this evening in zone 670 and through the night for zones 673 and 676. Once the gale warning expires, a small craft advisory will replace the gale warning in the outer waters. Additionally, a small craft advisory has been issued for the East Santa Barbara Channel for late this afternoon through this evening. Due to storms in the South Pacific, there will an increase in long period swell from 190-220 degrees later today through Wed, and then persisting through the week. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...Wind Advisory in effect until 6 AM PDT Wednesday For zone 39. (See LAXNPWLOX). Beach Hazards Statement in effect through late tonight For zones 40-41-87. (See LAXCFWLOX). High Surf Advisory in effect from 6 AM Wednesday to 10 PM PDT Thursday For zones 40-41-87. (See LAXCFWLOX). PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday For zone 645. (See LAXMWWLOX). Small Craft Advisory in effect until 9 PM PDT this evening For zone 650. (See LAXMWWLOX). Gale Warning in effect until 9 PM PDT this evening For zone 670. (See LAXMWWLOX). Gale Warning in effect until 3 AM PDT Wednesday For zones 673-676. (See LAXMWWLOX). && PUBLIC...Kittell AVIATION...Sweet MARINE...Sweet SYNOPSIS...Seto weather.gov/losangeles
Hazardous weather outlook, Jun 14, 6:00 AM PDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE JUN 14 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL CREATE HAZARDS FOR PEOPLE IN THE SURF ZONE. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ON WEDNESDAY AND THURSDAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL CREATE HAZARDS FOR PEOPLE IN THE SURF ZONE. A POWERFUL HEAT WAVE WILL GRIP THE ENTIRE AREA ON SUNDAY AND MONDAY. THE HEAT WILL MAKE IT VERY HAZARDOUS FOR PEOPLE WORKING OUTSIDE OR IN HOMES WITHOUT AIR CONDITIONING. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORECASTER
In the hours before
Special weather statement, Jun 14, 9:54 AM PDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 954 AM PDT TUE JUN 14 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-150500- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 954 AM PDT TUE JUN 14 2016 ...RECORD HEAT EXPECTED ACROSS SOUTHWESTERN CALIFORNIA EARLY NEXT WEEK... A STRONG AREA OF HIGH PRESSURE ALOFT WILL BUILD IN ACROSS SOUTHERN CALIFORNIA SATURDAY INTO EARLY NEXT WEEK...WHILE ONSHORE FLOW WEAKENS AND TURNS NORTHERLY. VERY WARM CONDITIONS ARE EXPECTED ON SATURDAY WITH HIGHS IN THE 90S ACROSS VALLEYS AND AROUND 100 DEGREES FOR THE ANTELOPE VALLEY. TEMPERATURES ARE THEN EXPECTED SOAR INTO THE TRIPLE DIGITS NEARLY EVERYWHERE AWAY FROM THE IMMEDIATE COAST ON SUNDAY AND MONDAY WITH ONLY LITTLE RELIEF GOING THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL DAILY AND MONTHLY RECORDS WILL BE THREATENED. DURING THE PEAK OF THIS HEAT WAVE...HIGH TEMPERATURES ARE PROJECTED TO RANGE BETWEEN 105 TO 112 ACROSS THE VALLEY AREAS...LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. COASTAL AREAS WILL ALSO BE WELL ABOVE NORMAL IN THE HIGH LIKELIHOOD OF THE MARINE LAYER DISSAPTING...AND INLAND COASTAL AREAS LIKE DOWNTOWN LOS ANGELES SHOULD EXCEED 100 DEGREES. THE SANTA BARBARA SOUTH COAST COULD ALSO HIT TRIPLE DIGITS WITH GUSTY SUNDOWNER WINDS. ABOVE NORMAL LOW TEMPERATURES WILL LIKELY RANGE IN THE UPPER 60S AND 70S ON SUNDAY AND MONDAY...AND EVENINGS WILL REMAIN WARM. PEOPLE SHOULD BEGIN TO PLAN FOR THE HEAT EXPECTED TO BEGIN THIS WEEKEND AND THEN CONTINUE INTO NEXT WEEK. STAY HYDRATED BY DRINKING PLENTY OF WATER. AVOID BEING OUTSIDE DURING THE WARMEST PART OF THE DAY. IF WORKING OUTSIDE...WORK WITH A BUDDY AND TAKE FREQUENT BREAKS. PROVIDE WATER AND SHELTER FOR ANIMALS. CHECK ON FAMILY...FRIENDS...NEIGHBORS AND ANIMALS. ALSO REMEMBER TO NEVER EVER LEAVE CHILDREN...PETS AND THE ELDERLY UNATTENDED IN VEHICLES...EVEN WITH THE WINDOWS DOWN. CK/JS/RK
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:36 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 35 hr |
| Jun 13, 6:36 PM PDT | High Surf Advisory | LOX | Los Angeles | 4 days |
| Jun 14, 3:04 AM PDT | Small Craft Advisory | LOX | 13 days | |
| Jun 14, 9:16 AM PDT | Gale Warning | LOX | 18 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.